Hail, Fremont
- When
- June 10, 3:08 PM MST to 3:13 PM MST
- Where
- Fremont County, Penrose
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.417, -105.017
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 10, 1:30 PM MST, 1 hour 38 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 230 PM MDT TUE JUN 10 2003 SHORT TERM DISCUSSION...(TONIGHT AND WEDNESDAY). MAIN CONCERN SEVERE POTENTIAL TONIGHT AND AMOUNT OF DRYING FOR WED. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING A MINOR SHORT WAVE IN THE WESTERLY FLOW ALOFT MOVING ACROSS THE CO/WYOMING BORDER...WITH ANOTHER DISTURBANCE LIFTING OUT ACROSS SW KANSAS AND TX/OK PANHANDLE ATTM. ALSO OF NOTE IN THE WATER VAPOR IMAGERY IS POCKET OF VERY DRY AIR BEHIND ANOTHER SHORT WAVE CURRENT ACROSS SOUTHERN ARIZONA. REGIONAL RADARS AND LIGHTNING DETECTION NETWORK INDICATING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WEST OF CONTDVD WITH ISOLATED STORMS AND CBS STARTING TO FORM ACROSS THE EASTERN MTNS. LATEST MSAS DATA INDICATING SFC PRESSURE FALLS ACROSS THE I-25 CORRIDOR WITH EAST TO SOUTHEAST WINDS KEEPING DEW PTS IN THE UPPER 40S TO MID 50S ACROSS THE PLAINS AND CAPES BETWEEN 1000-1800 J/KG ATTM. TONIGHT...CO/WY SHORT WAVE CONTINUES ACROSS THE BORDER THIS EVENING...WITH I-25 LEE TROUGH/DRY LINE MOVING EAST ACROSS THE PLAINS. CONVERGENCE ALONG THE TROUGH WILL AID IN CONVECTION...AND WITH MODERATE SHEAR AROUND 30 TO 40 KTS...PROGGED CAPES BETWEEN 1000-1500 J/KG AND STEEP LAPSE RATES BETWEEN 8-9C/KM...COULD SEE ONE OR TWO SEVERE STORMS THIS EVENING...WITH PIKES PEAK REGION AND ALONG PALMER DVD A GOOD INITIATION REGION WITH THE ENHANCED LOW LEVEL UPSLOPE ATTM. WILL GO WITH SCATTERED COVERAGE ACROSS THE EASTERN MTNS AND I-25 CORRIDOR THIS EVENING...WITH ISOLATED COVERAGE ACROSS THE FAR SE PLAINS...AS SOUNDINGS INDICATE INTITALLY CAPPED BUT WITH THE POTENTIAL FOR BOUNDARY INTERACTIONS. WILL KEEP ISOLATED POPS ACROSS THE FAR SE OVERNIGHT AS WELL...WITH LOW LEVEL JET SETTING UP ACROSS THE AREA...AND A POSSIBLE MCS DEVELOPING ACROSS NE CO AND MOVING INTO NEBRASKA OVERNIGHT. ACROSS THE WESTERN MTNS...WILL KEEP ISOLATED EVENING POPS...AS CONVECTION MAINLY THERMALLY DRIVEN. HAVE BUMPED TEMPS UP A TAD OVERNIGHT ACROSS THE PLAINS...WITH PRESENCE OF LOW LEVEL JET AND SOME CONVECTIVE DEBRIS CLOUDS HANGING AROUND. FOR WEDNESDAY...MODELS KEEPING BRISK WESTERLY FLOW ALOFT ACROSS THE NORTHERN TIER OF STATES...WITH WEAK WEST TO SOUTHWEST FLOW ACROSS THE STATE...AND LARGE REGION OF DRY AIR ACROSS SOUTHERN ARIZONA MOVING INTO WESTERN CO. WITH NO OBVIOUS SHORT WAVES INDICATED BY THE MODELS AND NO CLOUDS CURRENTLY ON SATELLITE ACROSS THE DESERT SW... WAS TEMPTED TO REMOVE POPS TOTALLY WEST OF THE DVD AS MESO-ETA IS SUGGESTING...BUT WILL KEEP SLIGHT CHANCES FOR LATE AFTERNOON TS WITH CONTINUED STEEP LAPSE RATES. LEE TROUGH PROGGED TO REMAIN NEAR THE KS/CO BORDER...WITH WEAK DOWNSLOPE WARMING UP TEMPS AND SCOURING OUT LOW LEVEL MOISTURE ACROSS THE PLAINS. WILL ALSO NOT BE INTO THE DRYING TOTALLY...KEEPING SLIGHT CHANCES ACROSS THE PLAINS AS WELL... WITH BEST POTENTIAL NEAR THE DRY LINE. -MW LONG TERM DISCUSSION...(THU THROUGH TUE). MAIN FCST CHALLENGES WILL BE POPS ASSOCIATED WITH MULTIPLE MINOR SHORTWAVES IN WESTERLY FLOW...AND TEMPS ACROSS SOUTHEAST PLAINS BEHIND WEAK COLD FRONTS. DRY AIR PUSHES INTO THE REGION FROM THE SOUTHWEST AHEAD OF NEXT UPPER LOW. WINDS REMAIN LIGHT IN THAT AREA THROUGH THE PERIOD BUT WITH CONTINUED DRYING AND HIGH HAINES INDICES COULD BE SOME CONCERN FOR FIRE WEATHER. MEANWHILE LOW LEVEL MOISTURE CONTINUES TO BE PUSHED INTO THE EASTERN PLAINS WITH SEVERAL WEAK COOL FRONTS. ON THURSDAY WEAK UPPER LOW MOVES ACROSS CWFA PULLING A COOL FRONT DOWN THE FRONT RANGE. TEMPS NOT REALLY MUCH COOLER SO HELD ON THE EXISTING FORECAST. SCATTERED TO ISOLATED POPS STILL LOOK GOOD IN THE EAST. STILL HAVE SOME RESERVATIONS ABOUT MODEL TIMING OF WEAK SHORT WAVES. UPPER RIDGE BEGINS TO BUILD ACROSS THE SRN US ROCKIES...WHICH SHIFTS EASTWARD INTO MONDAY. THIS KEEPS EASTERLY UPSLOPE FLOW/LOW LVL MOISTURE ACROSS SE PLAINS THROUGH THE PERIOD TO WARRANT CONTINUED SLIGHT CHANCE POPS EACH DAY. FARTHER WEST...MOISTURE PROBABLY MORE LIMITED...HOWEVER EMBEDDED MINOR SHORTWAVES AND MID/HIGH BASED MOISTURE STILL WARRANT SLIGHT CHANCE POPS EACH AFTERNOON. -WFF .PUB...NONE.
COZ058>089-093>099-121300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...AND THEN DRIFT EAST ACROSS THE HIGH VALLEYS AND PLAINS DURING THE REMAINDER OF THE AFTERNOON. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LIGHTNING...WIND GUSTS TO AROUND 55 MPH... HAIL UP TO 1/2 INCH DIAMETER...AND LOCAL HEAVY RAIN. ISOLATED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER SOUTHERN COLORADO THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON THURSDAY...WITH THE GREATEST COVERAGE EXPECTED ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. WITH EASTERLY UPSLOPE FLOW...AND ABUNDANT LOW LEVEL MOISTURE...ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. THUNDERSTORMS MAY CONTINUE PAST MIDNIGHT ACROSS THE SOUTHEAST PLAINS...AS THEY COMBINE INTO A THUNDERSTORM COMPLEX WHICH WILL MOVE EAST OF THE AREA OVERNIGHT. FOR THE WESTERN MOUNTAINS AND HIGH VALLEYS...MOISTURE ON THURSDAY WILL BE MORE LIMITED...THUS THE MAIN THREATS FROM THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH AND LIGHTNING. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY...WITH THE GREATEST COVERAGE OF THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. THUNDERSTORM PROBABILITIES WILL GRADUALLY DECREASE THROUGH EARLY NEXT WEEK...AS A RIDGE OF HIGH PRESSURE MOVES IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. LW/KT
The Pueblo radar (KPUX), 73 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364929, 5364930.